Tuesday, May 19, 2009

More insane

Today I made a change to my medications. It's the second change I've made since leaving the hospital on April 11th. The first was taking myself off the Antabuse. This time I took myself off the Cymbalta. I know, I know...you're not supposed to take yourself off medications, you're supposed to consult your doctor first.

With the Antabuse, I didn't tell my pdoc I was going off it because I don't feel I needed his permission and it's not something I needed to wean off of. It was only meant to be a temporary treatment anyway, I just made it a little more temporary than he had originally planned. Since I felt confident about my ability to keep myself from abusing alcohol, I didn't see the point in continuing on it. I will tell him I stopped taking it when I see him next month.

As for the Cymbalta, I've been having immense difficulty with sleep since I started taking it. More recently, I've begun having other problems which may or may not be attributed to it as well. My plan is to go off it for a week or two and see if those problems begin to clear up. If they do, then I'll stay off the Cymbalta and tell my pdoc when I see him next. If they don't, I'll go back on it and tell my pdoc what symptoms I'm experiencing when I see him in approximately three weeks.

I'm almost positive that it is the Cymbalta that is preventing me from sleeping. I didn't have an issue with sleep before I started taking it. In fact I was sleeping too much. I've only managed to get about about 2-4 hours of sleep a night since the beginning of April.

The lack of sleep is literally driving me insane, or should I say more insane since I'm already crazy. I had mentioned that I wasn't sleeping while I was still inpatient and while in the outpatient program, but none of the med changes that were implemented either time helped. Since Cymbalta is the only medication I'm currently taking that I have never been on before, I'm pretty sure it's the culprit.

The next change I plan to make? Nah, it won't be another med one. I desperately need to switch up the masthead and title banners on my page. I'm beyond sick of looking at this one.

1 Comments:

Blogger Anonymous Drifter said...

Sleep is so important for our well being. Make sure you keep a close eye on yourself when you stop taking the Cymbalta so you have an accurate report to give your pdoc when you see him. It's tough when you're on multiple drugs to know what is causing what. Hopefully you're not taking much.

10:19 AM, May 20, 2009  

Post a Comment

<< Home